Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 20, 2013, 2:40 PM MST. It took effect at Feb 21, 2013, 6:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2013, 2:40 PM MST (21:40 UTC)
- In effect from
- Feb 21, 2013, 6:00 AM MST
- Expired
- Feb 21, 2013, 4:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS75 KABQ 202140 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MST WED FEB 20 2013 ...GUSTY SOUTH TO SOUTHWEST WINDS WILL IMPACT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST NEW MEXICO THROUGH LATE THIS AFTERNOON WITH A ROUND OF GUSTY WEST TO NORTHWEST WINDS THURSDAY... .STRONG WINDS ALOFT ASSOCIATED WITH AN APPROACHING WINTER STORM SYSTEM WILL IMPACT PORTIONS OF SOUTHERN NEW MEXICO THROUGH LATE THIS AFTERNOON. GUSTY WEST TO NORTHWEST WINDS WILL REDEVELOP THURSDAY FROM THE SANDIA/MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS AND THE SOUTH CENTRAL HIGH TERRAIN. WINDS WILL DIMINISH ALL AREAS LATE THURSDAY AFTERNOON. NMZ524-526-537>539-210100- /O.NEW.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/ /O.EXT.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 240 PM MST WED FEB 20 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY. * LOCATION...SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...DE BACA... EASTERN LINCOLN...AND THE CHAVES COUNTY PLAINS. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH LATE AFTERNOON. WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THURSDAY. * TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. GUSTY WINDS WILL REDEVELOP THURSDAY MORNING AND PEAK DURING THE EARLY AFTERNOON HOURS BEFORE DIMINISHING DURING THE LATE AFTERNOON. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAYS 70 AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521>523-533-535-536-210100- /O.NEW.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- GUADALUPE COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- 240 PM MST WED FEB 20 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY. * LOCATION...SANDIA/MANZANO MOUNTAINS EASTWARD ACROSS THE ESTANCIA VALLEY...CENTRAL HIGHLANDS...AND GUADALUPE...CURRY...AND ROOSEVELT COUNTIES. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO AROUND 50 MPH. * TIMING...GUSTY WINDS WILL DEVELOP THURSDAY MORNING THEN PEAK EARLY THURSDAY AFTERNOON BEFORE DIMINISHING LATE THURSDAY AFTERNOON. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 40 AND HIGHWAYS 285 AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ520-525-540-210100- /O.EXT.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/ LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- SOUTHWEST CHAVES COUNTY- 240 PM MST WED FEB 20 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...LOWER RIO GRANDE VALLEY EASTWARD INTO THE UPPER TULAROSA VALLEY AND SOUTHWEST CHAVES COUNTY. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING...WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAYS 60...380...54...AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
3 follow-up statements
575 WWUS75 KABQ 210052 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 PM MST WED FEB 20 2013 ...STRONG AND GUSTY WINDS TO RETURN TO PORTIONS OF EASTERN AND SOUTHERN NEW MEXICO THURSDAY... .STRONG WINDS IN THE WAKE OF AN EXITING WINTER STORM SYSTEM WILL IMPACT PORTIONS OF SOUTHERN AND EASTERN NEW MEXICO THURSDAY. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS AS WELL AS OVER THE SOUTH CENTRAL HIGH TERRAIN LATE TONIGHT THEN PEAK EARLY THURSDAY AFTERNOON. STRONG WINDS ARE FORECAST TO DIMINISH LATE THURSDAY AFTERNOON. NMZ524-526-537>539-211230- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/ /O.CON.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 552 PM MST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... * LOCATION...SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...DE BACA... EASTERN LINCOLN...AND THE CHAVES COUNTY PLAINS. * WINDS...SOUTH TO SOUTHWEST WINDS WILL DIMINISH AND BECOME WESTERLY THIS EVENING. WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT AND PERSIST THROUGH MUCH OF THE DAY THURSDAY. * TIMING...SOUTH TO SOUTHWEST WINDS WILL DIMINISH THIS EVENING. GUSTY WINDS WILL REDEVELOP LATE TONIGHT AND PEAK DURING THE EARLY AFTERNOON HOURS THURSDAY BEFORE DIMINISHING LATE THURSDAY AFTERNOON. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAYS 70 AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ520-525-540-210200- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/ LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- SOUTHWEST CHAVES COUNTY- 552 PM MST WED FEB 20 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... $$ NMZ521>523-533-535-536-211230- /O.CON.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- GUADALUPE COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- 552 PM MST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY... * LOCATION...SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE ESTANCIA VALLEY...CENTRAL HIGHLANDS...GUADALUPE...CURRY...AND ROOSEVELT COUNTIES. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO AROUND 50 MPH. * TIMING...GUSTY WINDS WILL DEVELOP LATE TONIGHT THEN PEAK EARLY THURSDAY AFTERNOON BEFORE DIMINISHING LATE THURSDAY AFTERNOON. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 40 AND HIGHWAYS 285 AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
467 WWUS75 KABQ 211207 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 507 AM MST THU FEB 21 2013 ...STRONG AND GUSTY WINDS WILL RETURN TO PORTIONS OF EASTERN AND SOUTHERN NEW MEXICO TODAY... .STRONG WINDS IN THE WAKE OF AN EXITING WINTER STORM SYSTEM WILL IMPACT PORTIONS OF SOUTHERN AND EASTERN NEW MEXICO TODAY. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS AS WELL AS OVER THE SOUTH CENTRAL HIGH TERRAIN THIS MORNING AND PEAK EARLY THIS AFTERNOON. STRONG WINDS ARE FORECAST TO DIMINISH LATE THIS AFTERNOON. NMZ521>524-526-533-535>539-212300- /O.CON.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY- 507 AM MST THU FEB 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * LOCATION...SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...DE BACA... EASTERN LINCOLN...AND THE CHAVES COUNTY PLAINS. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50. * TIMING...GUSTY WINDS WILL REDEVELOP THIS MORNING AND PEAK DURING THE EARLY AFTERNOON HOURS BEFORE DIMINISHING BY LATE AFTERNOON. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAYS 70 AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
518 WWUS75 KABQ 212232 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 PM MST THU FEB 21 2013 NMZ521>524-526-533-535>539-212345- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-130221T2300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY- 332 PM MST THU FEB 21 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... WINDS WILL CONTINUE DIMINISHING ACROSS THE AREA THROUGH LATE THIS AFTERNOON THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 20, 12:12 PM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 20, 12:12 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1212 PM MST WED FEB 20 2013 .UPDATE... ISSUED WINTER WEATHER ADVISORIES FOR ABQ AND SAF METRO AREAS...MORIARTY...CLINES CORNERS...NORTHEAST AREAS AND QUAY COUNTY FOR TONIGHT...EXCEPT THROUGH THURSDAY MORNING ON THE PLAINS. MODELS DEPICT THE DYNAMICALLY FAVORED LEFT EXIT REGION OF A POLAR JET STREAK CROSSING THE INTERSTATE 40 CORRIDOR OF WESTERN AND CENTRAL NM...THEN LIFTING NORTHEASTWARD ACROSS NORTHEAST NM. BASED ON THE LATEST SATELLITE IMAGERY...THIS PROGRESSION LOOKS LOGICAL. THE UPPER LOW WILL PASS JUST SOUTH OF THIS REGION WITH WRAP AROUND MOISTURE AND A BACK DOOR COLD FRONT KEEPING ACCUMULATING SNOW GOING ACROSS NE AREAS UNTIL MID DAY THURSDAY. ALSO UPGRADED THE WEST CENTRAL HIGHLANDS TO A WINTER STORM WARNING. GRANTS WILL BE IN A PARTICULARLY FAVORABLE LOCATION FOR AROUND 4 INCHES OF SNOW AS THE STORM SYSTEM CROSSES...THOUGH FURTHER DOWNSLOPE PLACES LIKE ACOMA PUEBLO MAY ONLY RECEIVE A COUPLE INCHES. 44 && .PREV DISCUSSION...1105 AM MST WED FEB 20 2013... .AVIATION... 18Z TAF CYCLE VERY HIGH CONFIDENCE ON A WIDESPREAD SIGNIFICANT IMPACT PERIOD FOR AVIATION ACROSS NORTHERN AND CENTRAL NM THROUGH THURSDAY. A WELL DEFINED DEEP UPPER LOW MOVING EASTWARD ACROSS SOUTHERN NM WILL FORCE WIDESPREAD RAIN/SNOW FOR CENTRAL AND WESTERN NM TODAY TRANSITIONING TO ALL SNOW FROM WEST TO EAST. A FEW STORMS WILL ALSO BE THROWN INTO THE MIX AS MODEST INSTABILITY IS PRESENT ALONG AND NORTH OF I-40. GUSTY SSW WINDS OF 25-35 KTS WILL IMPACT THE RIO GRANDE VALLEY EAST INTO THE CENTRAL/SE PLAINS THRU EARLY THIS EVENING...WHICH WILL THEN SHIFT TO THE WEST AFTER SUNSET. AREAS OF BLDU ARE ALSO POSSIBLE FOR THE AREA FROM KONM TO KSRR AND KROW TODAY. MANY AREAS OF WESTERN NM WILL SEE PERIODS OF ALTERNATE MINIMUMS THRU THIS AFTERNOON...WHICH WILL THEN SHIFT INTO CENTRAL AREAS AROUND KSAF AND KABQ THIS EVENING AND OVERNIGHT. CANNOT RULE OUT SOME AIRPORT MINIMUMS AS WELL IF ANY HEAVY PRECIP IMPACTS A SITE. GUSTY WEST WINDS WILL KICK UP AGAIN THURSDAY ESPECIALLY FOR EASTERN NM AS THE UPPER LEVEL EXITS OUT OF THE REGION. GUYER .PREV DISCUSSION...338 AM MST WED FEB 20 2013... SIGNIFICANT MOISTURE ADVECTION IN THE LOWER BOUNDARY LAYER OVER THE PAST 12-24HRS...WITH 24HR SURFACE DEWPOINT CHANGE VALUES AVERAGING +30 OVER THE AREA AS OF 10Z THIS MORNING. THE 00Z KABQ SOUNDING SHOWED OUR PWAT UP TO 0.21 INCH...OR ROUGHLY 80% OF NORMAL. SHOWERS CONTINUED OVERNIGHT...WITH DEEPER CONVECTION OVER THE TEXAS PANHANDLE. THE NORTHERN MOUNTAINS HAVE LIKELY PICKED-UP A FEW INCHES...WITH MUCH MORE ON THE WAY. THE 00Z MODELS ARE IN GOOD AGREEMENT WITH THE FORECAST TRACK OF THE APPROACHING PROGRESSIVE UPPER LOW...CURRENTLY OVER SOCAL. BOTH THE TRACK AND TEMPERATURE PROFILE OF THIS SYSTEM WILL BE SIMILAR TO THE UPPER LOW THAT PASSED OVER ON THE 11TH/12TH OF THIS MONTH. AN EXTREMELY DRY ATMOSPHERE PRECEDED THAT SYSTEM WITH PWATS AROUND 0.12 INCH. THE CURRENT SYSTEM HAS MOISTURE TO WORK WITH. BOTH THE 00Z AND 06Z NAM SOLUTIONS SHOW PWATS RANGING FROM 0.25 TO 0.35 INCH ACROSS THE AREA...ROUGHLY NORMAL TO 125% OF NORMAL. THE CURRENT SET OF WINTER HIGHLIGHTS LOOK ON TRACK...AND HAVE ADDED THE RATON RIDGE/JOHNSON MESA...EAST SLOPES OF THE SANGRES AND SANDIA/MANZANO MOUNTAINS AS AN ADVISORY. BOTH THE NAM AND GFS MOS FOR KABQ SHOW A GOOD CHANCE FOR SNOW HERE...WITH THE 00Z NAM MOS POP AROUND 60 PERCENT FOR TONIGHT. THE 00Z ECMWF IS RATHER BULLISH ON SNOW AMOUNTS FOR THE ABQ METRO. THE PEAK PERIOD FOR THE ABQ METRO IS BETWEEN 00Z-06Z THIS EVENING. THE UPPER LOW WILL MOVE OVER QUICKLY AND IS FORECAST TO BE INTO THE TEXAS PANHANDLE EARLY THURSDAY MORNING. WITH THE LOW TRACKING FURTHER SOUTH...THE STRONGEST WINDS HAVE ALSO BEEN DISPLACED FURTHER SOUTH. THE CURRENT SET OF WIND ADVISORIES LOOK GOOD WITH NO CHANGES PLANNED. A TRAILING SHORTWAVE TROUGH IS STILL ON TRACK TO MOVE OVER THURSDAY NIGHT INTO FRIDAY WITH LIGHT ACCUMULATING SNOWS CONFINED TO THE NORTHERN AND WESTERN MOUNTAINS. LOOK FOR A WARM-UP FRIDAY INTO SATURDAY AHEAD OF A MORE POTENT SYSTEM FORECAST TO DROP SE OUT OF THE GREAT BASIN AND AFFECT NM ON SUNDAY AND SUNDAY NIGHT. THE ECMWF BRINGS THE LOW FURTHER SOUTH THAN THE GFS AND IS MORE BULLISH WITH THE QPF. THE PROGRESSIVE NATURE OF THIS FEATURE WILL LIMIT SNOWFALL AMOUNTS. ANOTHER SYSTEM WILL AFFECT THE STATE AROUND THE MIDDLE OF NEXT WEEK AND WILL BE A QUICK-HITTER AS WELL. BOTH OF THESE SYSTEMS HAVE THE POTENTIAL TO PRODUCE VERY WINDY CONDITIONS ACROSS THE AREA. 11 .FIRE WEATHER... QUITE THE SOUTHERLY MOISTURE SURGE TOOK PLACE TUESDAY EVENING...BRINGING DEWPOINTS INTO THE 20S AND 30S MOST AREAS. SEVERAL LOCATIONS IN CENTRAL NM INCLUDING BELEN AND ALBUQUERQUE...DEWPOINTS WERE NEARLY 50 DEGREES F HIGHER WHEN COMPARED TO MONDAY EVENINGS READINGS. THIS INCREASED MOISTURE WILL KEEP CRITICAL FIRE WEATHER CONDITIONS SOUTHEAST OF THE DISTRICT TODAY. IN ADDITION...MAIN IMPACT FROM THIS SYSTEM WILL BE IN THE FORM OF SIGNIFICANT SNOWFALL IN THE WESTERN AND NORTHERN MOUNTAINS. EVEN THE VALLEYS WILL GET INTO THE ACTION EITHER LATE THIS AFTERNOON THROUGH TONIGHT. AS A RESULT OF THE STRONG WINDS AND COLD AIR ALOFT...GOOD OR BETTER VENTILATION RATES WILL CONTINUE TODAY THROUGH THE WEEKEND. STRONG ZONAL FLOW CONTINUES OVER NM THURSDAY...WITH TRAILING WAVES SLIDING THROUGH NM THURSDAY AFTERNOON AND EVENING. TRAILING WAVE WILL BRING A REINFORCING SHOT OF COLD AIR AND SCATTERED MAINLY HIGHER TERRAIN SNOW SHOWERS ALONG WITH STRONG WEST WINDS MOST AREAS FOR FRIDAY. BRIEF BREAK IN THE ACTION IS IN STORE SATURDAY AHEAD OF THE NEXT PACIFIC TROUGH. LOCALIZED BRIEF FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON IN THE CENTRAL HIGHLANDS IN THE CLINES CORNERS...ENCINO AND VAUGHN AREAS AS THE STRONG WEST WINDS COMBINE WITH DOWNSLOPING EFFECTS. WEATHER PREDICTION MODEL GUIDANCE CONTINUES TO INDICATE THAT CRITICAL FIRE WEATHER CONDITIONS ARE A POSSIBILITY SUNDAY...JUST BEHIND ANOTHER VIGOROUS UPPER LEVEL TROUGH/COLD FRONT. VERY STRONG NORTHWEST WINDS WILL COMBINE WITH STRONG DOWNSLOPING DRYING TO POTENTIALLY CREATE CRITICAL FIRE WEATHER CONDITIONS FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD TO THE CENTRAL HIGHLANDS. ALTHOUGH TEMPERATURES COOL SIGNIFICANTLY BEHIND THE FRONT...THE POST FRONTAL AIRMASS IS QUITE DRY AND THEN THROW DOWNSLOPING EFFECTS INTO THE MIX. UPPER LEVEL RIDGE TRANSITIONS OVER THE AREA MONDAY...MODERATING TEMPERATURES. TEMPERATURES ALOFT WARM RAPIDLY...LIMITING MIXING HEIGHTS GREATLY...AND IN TURN...LIMITING VENT RATES TO POOR MOST LOCATIONS. THE NEXT UPPER LEVEL PACIFIC TROUGH IS EXPECTED TO SLIDE INTO NM SOMETIME TUESDAY. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR THE FOLLOWING ZONES... NMZ520-524>526-537>540. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MST THURSDAY FOR THE FOLLOWING ZONES...NMZ528>532-534. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ518-519-522-523. WINTER STORM WARNING UNTIL 6 AM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ502>511. WINTER WEATHER ADVISORY UNTIL 6 AM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ501-515-516-521-527. WINTER STORM WARNING UNTIL NOON MST THURSDAY FOR THE FOLLOWING ZONES...NMZ512>514. && 44
Hazardous weather outlook, Feb 20, 5:40 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MST WED FEB 20 2013 NMZ501>540-211300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 540 AM MST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A VIGOROUS STORM SYSTEM WILL APPROACH THE AREA TODAY AND MOVE ACROSS TONIGHT...BRINGING STRONG WINDS...ACCUMULATING SNOWS AND A FEW THUNDERSTORMS. THE STRONGEST WINDS WILL BE ACROSS SOUTHERN PORTIONS OF THE AREA...WHERE WIND ADVISORIES ARE CURRENTLY IN EFFECT. WINTER STORM WARNINGS AND ADVISORIES ARE CURRENTLY IN EFFECT FOR MUCH OF WESTERN AND CENTRAL NEW MEXICO WHERE SOME SIGNIFICANT TOTALS ARE EXPECTED. WIND SPEEDS WILL DECREASE SOME THIS EVENING...BUT WINDY CONDITIONS WILL REMAIN OVERNIGHT FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS BORDER. THUNDERSTORM POTENTIAL IS HIGHEST ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS LATE THIS AFTERNOON AND EARLY EVENING...BUT THUNDER CAN NOT BE RULED OUT ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL GRADUALLY DIMINISH MOST AREAS THURSDAY MORNING...BUT WILL LINGER OVER THE HIGHER TERRAIN OF THE NORTHERN MOUNTAINS. POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS THE NORTHERN AND WESTERN MOUNTAINS WILL RETURN THURSDAY NIGHT INTO FRIDAY WITH A WEAKER UPPER LEVEL DISTURBANCE. ANOTHER...MORE POTENT SYSTEM WILL AFFECT THE AREA SUNDAY WITH POTENTIAL FOR STRONG WINDS AND ACCUMULATING SNOWS. THE WESTERN AND NORTHERN MOUNTAINS WILL HAVE THE BEST SHOT AT SNOW IMPACTS SUNDAY. A SIMILAR SYSTEM WILL MOVE OVER THE AREA AROUND THE MIDDLE OF NEXT WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 11
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.